- May 5, 2013 at 11:03 pm #104028
So, I was diagnosed with BV (bacterial vaginosis) about a month ago. I have been trying every home remedy under the sun to get rid of this damn thing and nothing has worked. I tried H202 douches for a week and a half which gets the most positive reviews (and has the most success) as an at-home BV remedy. When that didn’t work, I purchased a very expensive vaginal probiotic that was recommended on here for 6 days, and that didn’t work. Now I’m using this herbal vaginal wash my acupuncturist recommended (Yin Care) along with Tea Tree Oil suppositories and that isn’t working yet. I have an appt with my gyno for tomorrow. They already prescribed the antibiotic vaginal cream which is in my medicine cabinet, but I was wondering what would be more detrimental for my vaginal yeast problems– oral antibiotics (a 7 week course) or the 5 day vaginal cream. Antibiotics are what got me in the mess in the first place and I’m REALLY unhappy I have to go there again. But what else can I do? I can’t let this go on forever. I would think the oral would be worse (and I suspect what caused my problem) however it has a higher success rate for BV than the vaginal. What do you think? I was also thinking I’d ask for a diflucan Rx. I take oral probiotics, eat yogurt and drink kefir but clearly that hasn’t gotten me very far or I wouldn’t have gotten BV in the first place. And yes, my hygiene is impecable– I do NOT use soap down there, I dry off throughly, and I’m not even having sex. Anyway, just wnat your input.May 6, 2013 at 7:19 pm #104067
Thanks S. I am now doing boric acid, but all of these home treatments are just making my problem worse. I went from clue cells and lots of bacteria with normal PH to all those problems with elevated PH. Nothing has worked– H202 douches, expensive vaginal and oral probiotics, folic acid, tea tree oil suppositories, and now boric acid. I’m pretty sure I can say home remedies aren’t going to do the trick.
He prescribed me either a 7 day course (2 pills a day) of Flagyl or a 5 day coruse of Metrogel (vaginal antibiotic). which is worse for candida? I really don’t have a choice here guys — I’ve spent hundreds of dollars to treat this naturally and it ain’t working!
I was planning to take diflucan with it and up my probiotics and kefir intake. What do you think? What will be worse and anything else I can do to prevent a problem when I have vaginal yeast problems??May 7, 2013 at 8:01 am #104092
mrs.candidaMemberTopics: 53Replies: 452
I know it’s really basic but you are taking digestive enzymes, right? It was the only thing I found to keep my vaginal flora healthy. If the local treatments aren’t working then look at your kidneys. What are you doing to support your kidneys? good luck, I wouldn’t take the antibiotics, who knows what new bigger problem you could get.May 7, 2013 at 12:55 pm #104100
Thanks Mrs. Candida. I have digestive enzymes at home but haven’t been taking them. But seriously I have tried EVERYTHING to fix this. It’s been 4 weeks. How long should I go on with BV? It can cause PID if it’s not treated, and this seems really risky. If nothing worked for you, you are saying you’d just let it go??May 7, 2013 at 1:11 pm #104101
Also– what sort of supplements would support my kidneys??
Sorry, if my last response seemed cranky– this whole thing is just really frustrating, and I wish something would work!!May 8, 2013 at 1:07 pm #104163
Thanks so much, S. Your response was really helpful. I may not do the rephresh, but continue with the boric acid as I believe they both accomplish the same goal– normalize ph and return the vagina to a happy acidic place that discourages yeast and bad bacteria from growing. My only concern is that, originally, my ph was totally normal and I still had bv. Only in the last week did my ph become abnormal. So I’m just concerned that “fixing” my ph won’t fix my problem since I had normal ph and BV for a while. But I’ll keep persisting. I’ll also take the digestive enzymes that were suggested and I need to start taking my calcium/magnesium/zinc pill. I think Zinc may be related to recurring infections? I’m not sure.
Anyway, I definitely will NOT take the oral antibiotic and will use the Metrogel if after some more time I still have no success. And great advice about the diflucan– I will take that after, not during. I actually got 1 new diflucan and have an old one I haven’t taken, so I have 2. Should I take both if I use the metro?
Thanks again:)May 18, 2013 at 10:09 pm #104768
Hey it’s me again. It’s been 2 weeks using the boric acid, oil of oregano, and even ACV washes, and I still have BV and an elevated PH. So now I’m up to 2 months of BV and all the natural remedies have failed. I’ve been on this strict diet for almost a year now, so please don’t tell me that “diet” will just correct this…because clearly it won’t, and I shouldnt be having this problem in the first place. Does anyone have any other ideas, because I’ve researched this to death and have tried everything including:
H202 douches for 2 weeks
ACV douches/ drinks
Expensive vaginal probiotics
Oral probiotics (been on for a year)
Kefir (for like 6 months)
Tea tree oil suppositories
Boric Acid capsules inserted vaginally for 2 weeks
Oil of oregano
What else could there possibly be left aside from antibiotics? Someone mentioned rephresh, but I’ve tried that stuff before and it doesn’t work even half as well as Boric Acid, which isn’t working for me. 2 weeks of BA is more than enough time on it…typically it works in a few days. BA is serious business too.
Anyway, I’m getting frustrated with the whole thing and unsure if I’m missing anything. My period is due soon, so I’ll probably start Metrogel after that and take 2 diflucans to prevent hte dreaded YI. I’m sure that won’t work either, and then I’ll be even more in the whole…ugh!!!May 19, 2013 at 2:54 pm #104789
Hey s. yea the doctor is positive. i meet all the criteria for BV. he said i have NO good bacteria and all bad…clue cells, high ph, the works. im glad the gel shouldnt be so bad. i should be getting my period any day now, so ill wait til thats over then start it. ill take your advice and do the diflucan after, not during the treatment. thanks 🙂May 20, 2013 at 2:37 am #104818
ive gotten routine bloodwork done semi recently and they never mentioned vit d deficiency. i also take vitamin d every day as part of my regimenMay 20, 2013 at 11:34 pm #104869
well i got my period, so as soon as that ends im starting the metrogel. do you think i should take the diflucan regardless of whether i get a yeast infection (as preventative), or only if i get one? ill definitely continue the kefir/probiotics…and will increase them…but should i do diflucan too?
The topic ‘probably going to have to take antib's :(’ is closed to new replies.